Had TT 2007 Dx Hashimoto disease. Hurthle cell adenoma with follicular changes >4cms.Multinodule goitre. No RAI given after TT. T4 dosing hyper on low doses and hypo on higher doses, with severe FT4 and TSH decreases after several months.Raise dose by 3mcg same pattern occurs. 150mcg thyroxine now. TgAB increased to 99 recently from 83 1 yr ago, 63 previous year. Ref < 60 U/ml. TPO ab's now 160 dropped from 180 in 2011, and in 2010 190. Ref <60 U/ml Serum ferritn raised from normally 40 for many years to 287 in March 2012. No ref range. 'Low normal' iron studies. Potassium slightly decreased, kidney function testing showing some lowering function. L kidney 9.2 cms R kidney 11.5 cms with increase since 2010 (both normal at around 9cms at that time) Q; does the rising of TgAb and sudden sreum ferritin indicate a recurrence of any thyroid cancer? U/S shows no tissue in thyroid bed. Doc did not do Thyrogen nor thyroxine withdrawal when checking thyroglobulin, which resulted in undetectable Tg. I am aware TgAB's interfere with that test. Doc did not explain why not done the Tg test without Thyrogen but rather, said TgAB and TPO will 'always be there' However I am aware TPO can take up to 6+ years to dissipate and less for TgAB, however mine have increased slightly. Would you suggest further investigations? Thank you.
From what you wrote, I do not know exactly the thyroid cancer history if there was one. The thyroglobulin antibody may take 3 years on average to normalize after eradicating all thyroid tissue. Thyrogen stimulated thyroglobulin panel is in patients with positive antibodies are hard to interpret. A whole body scan could be interpreted but without having received radioactive iodine, we typically do not do I-131 whole body scan. Thyroglobulin antibody level should not consistently elevate with this history however and a simple test would be neck ultrasound to evaluate for remaining thyroid tissue or abnormal lymph nodes. The thyroglobulin antibody level may fluctuate based on the amount of TSH suppression. You should review this with your endocrinologist to see if the trend is concerning or not.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.